Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 151, NWS Tallahassee, FL

May 30, 2022Lanier County, Lowndes County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at May 30, 2022, 3:55 PM EDT for Lanier County, Lowndes County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2022, 3:55 PM EDT (19:55 UTC)
Expired
May 30, 2022, 4:45 PM EDT
In force
50 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lanier County, GA, Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 5 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2022-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1733 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2022-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1733 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

455 
WUUS52 KTAE 301955
SVRTAE
GAC173-185-302045-
/O.NEW.KTAE.SV.W.0151.220530T1955Z-220530T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
355 PM EDT Mon May 30 2022

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Southern Lanier County in south central Georgia...
  Northeastern Lowndes County in south central Georgia...

* Until 445 PM EDT.

* At 354 PM EDT, a severe thunderstorm was located near Mayday, or 9
  miles south of Lakeland, moving northwest at 10 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lakeland, Moody Air Force Base, Naylor, Courthouse, Greenwood,
  Hansell and Stockton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.

&&

LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
      3083 8311 3091 8321 3115 8297 3087 8297
TIME...MOT...LOC 1954Z 142DEG 10KT 3090 8302 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

42-DVD
1 follow-up statement
341 
WWUS52 KTAE 302035
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
435 PM EDT Mon May 30 2022

GAC173-185-302045-
/O.EXP.KTAE.SV.W.0151.000000T0000Z-220530T2045Z/
Lanier GA-Lowndes GA-
435 PM EDT Mon May 30 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LANIER AND
NORTHEASTERN LOWNDES COUNTIES WILL EXPIRE AT 445 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.

LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
      3083 8311 3091 8321 3115 8297 3087 8297
TIME...MOT...LOC 2035Z 142DEG 10KT 3099 8310 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:20 PM EDT, 35 minutes earlier.

Area forecast discussion, May 30, 3:20 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
320 PM EDT Mon May 30 2022

.NEAR TERM [Through Tuesday]...

High pressure over the Atlantic will bring light onshore flow to the
region. The seabreeze is expected to kick up showers and
thunderstorms along it as it heads into a warmer and unstable
airmass. The best chances for precipitation look to be along SW GA
and the FL Big Bend, especially along the I-75 corridor. SPC has
expanded the Marginal Risk (level 1 of 5 ) to cover the eastern Big
Bend with general thunder risk panted across our GA counties and
western Big Bend counties. The primary threats for today would be
damaging wind, the potential for some hail, and heavy rain should
storms meander. Shower and thunderstorm activity is expected to
fizzle out shortly after sunset, though a few isolated showers may
linger into the night. Tonight, low temperatures fall into the mid
to upper 60s.

Tomorrow, a similar forecast on tap for the tri-state. High
temperatures in the upper 80s to low 90s are forecast under partly
cloudy skies. An ridge riding shortwave will pass over the region,
which will increase the chance of shower and thunderstorm activity
over the region. With a healthy amount of CAPE and DCAPE, storms
could become robust and product gusty winds and perhaps even some
hail; however, confidence is on the lower end given high pressure
will be the dominate pattern. 30 to 50 percent PoPs have been
advertised with the highest chance for precipitation being along our
eastern GA and FL counties.

.SHORT TERM [Tuesday Night Through Wednesday Night]...

The summertime pattern continues throughout the short term with
afternoon pop-up thunderstorms expected, forced through diurnal
mechanisms. Although, ridging will begin to build over the area, so
coverage isn't expected to be widespread. Expect daytime highs in
the low to mid 90s with overnight lows in the upper 60s and low 70s.

.LONG TERM [Thursday Through Monday]...

In the long term we'll see a subtle mid-level disturbance cross
eastern CONUS Thursday into Friday in the form of a weak cold front.
The low-level 850mb trough that accompanies the subtle mid-level
disturbance is expected to cross through our CWA throughout Friday.
The lack of upper-level support will limit robust convection to the
usual summertime-type of storms. However, this low-level trough will
play an integral roll in potentially steering away any tropical
feature that potentially develops in the NW Caribbean Sea this
weekend, which the NHC currently has a 40% chance for development.
Potentially keeping it to our south and east, leaving our region
with minimal impacts. However, this could change with subsequent
forecast updates, be sure to check back here and at
www.hurricanes.gov for the latest.

Otherwise, expect daytime highs in the low to mid 90s with overnight
lows in the upper 60s to low 70s.

&&

.AVIATION...
[Through 18Z Tuesday]

Primarily VFR conditions will prevail today, outside of any
thunderstorms that develop along the seabreeze from the Atlantic.
Current guidance has precipitation painted over SW GA and the FL Big
Bend, which could drop ceilings and vis for periods. Precipitation
winds down as the evening progresses with skies clearing during the
overnight hours. Tomorrow, the forecast will be similar except
showers and thunderstorms look to be possible at all TAF sites
during the afternoon and evening.

&&

.MARINE...

Boating conditions remain favorable through the next several days.
East to southeast winds will continue through Wednesday before
becoming more west-northwesterly late in the week. Winds will remain
below cautionary levels through the period with seas around 1 to 3
feet.

&&

.FIRE WEATHER...

Scattered showers and thunderstorms will be possible across SW GA
and the FL Big Bend this afternoon and evening, with the primary
threats being gusty winds and hail. Precipitation chances begin to
falter after sundown, with skies gradually clearing for the
overnight hours. RH recovery for tonight is expected to be good to
excellent, and with light winds in place, we could see patchy fog
develop. Tomorrow, a similar forecast is in store, though
dispersions will start of low across the CWA and increase throughout
the day and as you go inland. Showers and thunderstorms will be
possible across the entire area, but may be limited due to high
pressure overhead. If it is not raining, expect warm and dry
conditions to be accompanied with light winds.

&&

.HYDROLOGY...

Rainfall totals will generally be around an inch and a half or less
over the next 7 days. Thus, no riverine or widespread flash flooding
is expected. Localized heavier amounts possible within pop-up
thunderstorms.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   69  91  68  92  69 /  10  40  10  20   0
Panama City   70  87  71  88  72 /   0  20  10  20   0
Dothan        67  89  68  90  69 /  10  30  10  20   0
Albany        69  92  69  94  71 /  20  30  10  20   0
Valdosta      67  91  67  92  67 /  30  40  10  20   0
Cross City    68  91  68  92  68 /  30  50  10  20  10
Apalachicola  72  85  72  86  72 /  10  10  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...KR
SHORT TERM...Oliver
LONG TERM...Oliver
AVIATION...KR
MARINE...Oliver
FIRE WEATHER...KR
HYDROLOGY...Oliver

In the hours before

Special weather statement, May 30, 3:15 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
315 PM EDT Mon May 30 2022

FLZ028-302000-
Inland Taylor FL-
315 PM EDT Mon May 30 2022

...A strong thunderstorm will impact portions of Taylor County
through 400 PM EDT...

At 315 PM EDT, Doppler radar was tracking a strong thunderstorm over
Perry, moving southwest at 5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Perry, Pinland, Lake Bird, Secotan, Boyd, Foley, Perry-Foley Airport,
Bucell Junction, Hampton Springs and Fenholloway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2992 8354 2995 8359 3000 8363 3009 8381
      3029 8371 3015 8340
TIME...MOT...LOC 1915Z 039DEG 5KT 3013 8359

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, May 30, 3:33 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
333 PM EDT Mon May 30 2022

GAZ160-161-302000-
Lanier GA-Lowndes GA-
333 PM EDT Mon May 30 2022

...A strong thunderstorm will impact portions of southern Lanier and
northeastern Lowndes Counties through 400 PM EDT...

At 333 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mayday, or 11 miles north of Statenville, moving northwest at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Moody Air Force Base, Naylor, Greenwood and Stockton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3087 8298 3086 8299 3086 8300 3085 8301
      3085 8309 3083 8309 3083 8310 3080 8310
      3080 8312 3099 8317 3102 8297 3087 8297
TIME...MOT...LOC 1933Z 156DEG 5KT 3086 8298

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, May 30, 3:37 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
337 PM EDT Mon May 30 2022

FLZ017-018-027-302015-
Inland Jefferson FL-Inland Wakulla FL-Leon FL-
337 PM EDT Mon May 30 2022

...A strong thunderstorm will impact portions of northeastern
Wakulla, west central Jefferson and southeastern Leon Counties
through 415 PM EDT...

At 337 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Woodville. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Woodville, Tallahassee, Cody, Chaires, Chaires Crossroads, Fanlew,
Wacissa, Wacissa Springs, Natural Bridge, Thomas City and Capitola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3036 8393 3020 8403 3025 8425 3049 8410
TIME...MOT...LOC 1937Z 118DEG 2KT 3032 8406

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 3:33 PM EDTSpecial Weather StatementTAELanier27 min
May 30, 5:51 PM EDTSpecial Weather StatementTAELowndes39 min
May 30, 6:02 PM EDTSpecial Weather StatementTAEBrooks28 min
May 30, 6:24 PM EDTSpecial Weather StatementTAEBrooks, Colquitt, Lowndes36 min
May 30, 6:58 PM EDTSpecial Weather StatementTAEColquitt, Cook, Lowndes47 min
May 30, 7:26 PM EDTSevere Thunderstorm WarningTAELowndes18 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.